Ask an expert
Question

14 Jun 2011

warferin
What is the effect if used with multivitamins ?
Answer 768 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear At
Most multivitamins contain vitamin K. The vitamin K will counteract the effect of the warfarin, because vitamin K was originally called the "coagulation vitamin" (in other words, it makes your blood clot, while warfarin has been prescribed to ensure that you blood remains thin). This is why the doctor usually recommends that patients taking warfarin should not take any vitamin supplements or eat large quantities of green leafy vegetables (esp broccoli, cabbage, and dark lettuce leaves which are also a rich source of vitamin K), during their treatment. So avoid these foods and stop taking your multivitamins until the warfarin treatment has been completed.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9325 votes
No
67% - 18756 votes
Vote